MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Model Number DH1
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the nose cone was detached from the handle body.Conclusions: evaluation of the returned handle revealed that the nosecone was detached from the handle body.This type of damage likely occurred during transit from penumbra to the designated location.The tabs that hold the nose cone to the handle body were not broken and the nose cone was able to be re-attached.The handle was functionally tested on a handle test fixture and was within specification.Penumbra handles are visually inspected and functionally tested by quality during incoming inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the physician opened a penumbra coil 400 detachment handle (handle) packaging and noticed that the funnel cap had broken off.The damage to the handle was noticed prior to use; therefore, the handle was not used for the procedure.The procedure was completed using a new handle.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7958844
Report Number3005168196-2018-01991
Device Sequence Number11088111
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2019
Device Model NumberDH1
Device Catalogue NumberDH1
Device Lot NumberF72642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005